patients with increased intraocular pressure because it can cause a substantial reduction in cerebral perfusion. Because disorders of lipid metabolism can be aggravated by the emulsionvehicle in which propofol is delivered, it should be used with caution in patients with diabetic hyperlipidemia.Question 61 out of 1 pointsA patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result inResponseFeedback:A patient taking acetaminophen should be taught the common adverse effects of the drug, which include rash, urticaria, and nausea. Nausea, not gastrointestinal distress, is a common adverse effect of acetaminophen. Flushing, dizziness, and feelings of tingling, heat, and fatigue are the most common adverse effects of sumatriptan, not acetaminophen.Question 71 out of 1 pointsA postsurgical patient has been provided with a morphine patient-controlled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient's concerns?ResponseFeedback:Addiction to opioids is a rare occurrence among hospital patientswho do not have a history of drug abuse. It would be inappropriate to downplay the patient's concerns, however. A
more appropriate response would be to explain the phenomenonof dependence and to differentiate it from addiction.Question 81 out of 1 pointsA nurse who works at an outpatient mental health clinic follows numerous clients who have schizophrenia, many of whom are being treated with olanzapine (Zyprexa). Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine?ResponseFeedback:The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects.Question 91 out of 1 pointsA patient has been hospitalized for treatment of substance abuse after being arrested and jailed for the past 24 hours. The patient is experiencingsevere muscle and abdominal cramps, seizures, and acute psychosis due to abrupt withdrawal. Which of the following drug classes is the most likelycause of these severe and potentially fatal withdrawal symptoms?ResponseFeedback:Abrupt withdrawal from long-term use of sedative–hypnotic drugs should never be attempted because withdrawal symptomsare serious and potentially fatal. Withdrawal symptoms include agitation, dysphoria, insomnia, vomiting, diarrhea, ataxia, hallucinations, acute psychosis, muscle and abdominal cramps, anorexia, and seizures. These symptoms may occur 12 to 72 hours after the last use of the drug and may last up to 14 days.
You've reached the end of your free preview.
Want to read all 9 pages?
- Fall '13
- adverse effects, Morphine, Benzodiazepine, Phenytoin, Lorazepam